Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 523, NWS Jackson, MS

August 22, 2005Carroll County, Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 22, 2005, 4:00 PM CDT for Carroll County, Holmes County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2005, 4:00 PM CDT (21:00 UTC)
Expired
Aug 22, 2005, 4:45 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Carroll County, MS, Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-221 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:55 PM CDT, 5 minutes earlier.

Area forecast discussion, Aug 22, 3:55 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT MON AUG 22 2005

.DISCUSSION...THE FOCUS OF THE FORECAST HAS NOW SHIFTED FROM THE
HEAT TO WHERE AND HOW MUCH CONVECTION WILL DEVELOP.

FINALIZING THE HEAT PORTION OF THE FORECAST...I WILL GO AHEAD AND
CANCEL THE HEAT ADV EARLY. REASON FOR THIS IS...THE FEW SITES THAT
MET THE CRITERIA TODAY EITHER HAVE OR WILL BE COOLING DOWN SHORTLY
FROM NEARBY CONVECTION.

NOW FOR TONIGHTS WX...BIG CHALLENGE IS EVOLVING THE CURRENT
CONVECTION FOR THE NEXT 6HRS. SOME DECENT STORMS EXIST...BUT IT IS
NOT GOING TOO CRAZY OUT THERE. ADDITIONALLY...COLD POOLS HAVENT
REALLY GOTTEN ESTABLISHED YET AND FIGURING OUT HOW THEY EVOLVE AND
DEVELOP NEW CONVECTION WILL BE KEY OVER THE NEXT HOUR OR TWO. I
REALLY THINK THAT THE HWY 82 CORRIDOR WILL BE DONE WITH BY 7 PM AND
MORE THAN LIKELY DONE WITH FOR THE NIGHT. I WILL HOLD ON TO SOME
POPS UP THERE JUST IN CASE ANVIL PRECIP DEVELOPS AND LINGERS PAST 7
PM. I WILL HIT THE BEST POPS BETWEEN I-20 AND HWY 82. THIS IS WHERE
I FEEL THE CURRENT CONVECTION AND OUTFLOWS WILL BE AT THE BEGINNING
OF THE PERIOD. DUE TO THIS...I WILL GO WITH POPS SLIGHTLY HIGHER
THAN GUIDANCE ALONG THE I-20 CORRIDOR FOR ANY DEVELOPMENT ALONG
OUTFLOWS THAT DO MAKE IT FAR SOUTH. AS FOR AREAS S OF I-20...NOT TOO
MUCH EXPECTED. WORKED OVER LOW LEVEL AIRMASS FROM YESTERDAY SEEMS TO
HAVE REALLY DONE A JOB ALONG I-20 AND SOUTH. NO RECOVERY HAS TAKEN
PLACE AND THE SUPPORT FROM 250MB IS NOT ENOUGH TO OVER COME THOSE
NEGATIVE FACTORS. WILL KEEP POPS AROUND 20% JUST IN CASE BOUNDARIES
CAN MAKE IT DOWN THERE.

TUE IS ANOTHER TOUGH DAY FOR CONVECTION. I FEEL THE GFS IS A BIT
OVERDONE WITH POPS...ESPECIALLY ACROSS THE NORTH. LOOKING DEEPER
INTO THE MOS GUIDANCE...THE MODEL HAS THE BEST 6 HR POPS BEFORE 18Z
WHICH IS RESULTING IN 70% POPS FOR THE WHOLE 12HR PERIOD. THIS WOULD
ONLY OCCUR IF THERE WERE SOME MCS GOING ON OR THE REMNANTS OF ONE. I
DONT FEEL THIS WILL OCCUR...THUS I DONT BELIEVE THE 70% POPS. DUE
TO THIS...I WILL CUT THE GUIDANCE DOWN TO 50% ALONG THE 82 CORRIDOR.
ELSEWHERE...THE COMBINATION OF THE OLD BOUNDARIES AND MOISTURE
CONVERGENCE SHOULD ALLOW FOR STORMS ACROSS THE SOUTHERN 2/3 OF THE
CWA DURING THE AFTERNOON. WILL FOLLOW THE GFS GUIDANCE AND GO WITH
60-70% POPS.

HIGH TEMPS ON TUE LOOK TO BE COOLER. ISNT THAT FUNNY...IM TALKING
ABOUT COOLER AND STILL WILL HAVE HIGHS IN THE 90-95 RANGE. WILL GO
WITH TEMPS AROUND 90 UP NORTH AS THERE MAY BE SOME LINGERING MID
LEVEL CLOUDS. ADDITIONALLY...CONVECTION MAY START BETWEEN 18-20Z
ACROSS CENTRAL AND SOUTHERN AREAS WHICH WILL KEEP TEMPS FROM GETTING
TOO HIGH AND WILL LIKELY PROVIDE ANVIL CLOUDS TO KEEP TEMPS AT BAY
AS WELL. /CME/

WEDNESDAY...THE FRONTAL BOUNDARY WILL EXTEND ACROSS CENTRAL
MISSISSIPPI INTO NORTHEAST LOUISIANA BY WEDNESDAY AFTERNOON. THE
UPPER LEVEL SHORT WAVE ASSOCIATED WITH THE BOUNDARY WILL SHIFT OFF
TO THE NORTHEAST AND THE BOUNDARY WILL HAVE LITTLE UPPER SUPPORT.
WITH LITTLE UPPER SUPPORT THE BOUNDARY WILL BECOME STATIONARY AND
WILL MAINLY BE REFLECTED AS AN INVERTED TROUGH EXTENDING FROM
CENTRAL TENNESSEE INTO NORTHEAST LOUISIANA. EXPECT SHOWERS AND
THUNDERSTORMS TO FORM ALONG THE REMNANTS OF THE BOUNDARY WEDNESDAY
AFTERNOON AND EVENING. GUIDANCE LOOKS GOOD WITH A GENERAL 40 TO 50
POP OVER THE AREA. PRECIPITABLE WATER VALUES WILL BE NEAR 2.3 INCHES
SO EXPECT AREAS OF HEAVY RAINFALL. TEMPERATURES ALSO LOOK GOOD SO
WILL NOT MAKE ANY CHANGES.

THURSDAY...THE BOUNDARY WILL BE VERY WEAK AND WILL BE STATIONARY
OVER CENTRAL MISSISSIPPI ON THURSDAY. PRECIPITABLE WATER VALUES
WILL STILL BE NEAR 2.0 TO 2.3 INCHES...ALSO A WEAK SHEAR AXIS WILL
EXTEND ACROSS THE DELTA. THIS COMBINED WITH THE LATEST 12Z GFS RUN
DEVELOPING A LITTLE MORE CONVECTION OVER THE DELTA THURSDAY...WILL
BUMP UP POPS SLIGHTLY FOR THE NORTHWEST. EXPECT THE CONVECTION TO BE
DIURNAL IN NATURE AND THERE WILL BE VERY LITTLE UPPER SUPPORT TO
SUSTAIN ANY CONVECTION PAST THE EARLY EVENING HOURS...SO WILL LOWER
OVERNIGHT POPS BELOW GUIDANCE.

FRIDAY THROUGH MONDAY...THE GFS CONTINUES A SHEAR AXIS OVER
NORTHWEST MISSISSIPPI AND DEVELOPING AFTERNOON CONVECTION BOTH
SATURDAY AND SUNDAY. FEEL THE AREAL COVERAGE OF THE CONVECTION IS A
BIT OVERDONE BOTH DAYS ON THE 12Z RUN. WILL GO WITH THE 00Z MEX
GUIDANCE WHICH IS A LITTLE MORE CONSERVATIVE WITH 20 TO 30 POPS. THE
GFS IS BUILDING A STRONG SURFACE RIDGE INTO THE AREA ON SUNDAY WITH
STRONG SUBSIDENCE ALOFT...PUTTING AN END TO THE MAJORITY OF THE
AFTERNOON CONVECTION ON SUNDAY AND MONDAY. THE GFS IS TRYING TO
DEVELOP A TROPICAL SYSTEM AND BRING IT INTO THE GULF ON
SATURDAY...BUT WAY TO FAR OUT TO BE CONCERNED. GUIDANCE TEMPERATURES
LOOK GOOD THROUGH THE PERIOD WITH HIGHS IN THE LOW 90S AND LOWS IN
THE LOW TO MID 70S. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       75  94  75  93 /  30  60  30  40
MERIDIAN      73  95  73  95 /  30  60  20  40

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: CME
LONG TERM: 15
Hazardous weather outlook, Aug 22, 1:32 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
132 PM CDT MON AUG 22 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
231832-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
132 PM CDT MON AUG 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
REGION THIS AFTERNOON AND LAST INTO THE EARLY EVENING. SOME OF
THESE STORMS COULD BE ON THE STRONG TO SEVERE SIDE.

THERE APPEARS TO BE TWO AREAS WHERE STORMS WILL BE MORE
CONCENTRATED. THE FIRST WILL BE ACROSS AREAS OF EAST MISSISSIPPI
AND SOUTHEAST MISSISSIPPI. HERE STORMS ARE EXPECTED TO BE ON THE
STRONG SIDE WITH WIND GUSTS TO 45 MPH. THE SECOND AREA OF STORMS
IS EXPECTED TO DEVELOP ACROSS PORTIONS OF ARKANSAS AND NORTHERN
MISSISSIPPI DURING THE AFTERNOON. THIS AREA WILL BE LOCATED IN A
REGION OF HIGHER SURFACE TEMPERATURES...HIGHER INSTABILITY AND
INCREASED MID LEVEL WINDS. THESE COMBINATIONS WILL LEAD TO STORMS
ORGANIZING LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTHERN
ARKANSAS AND NORTHERN MISSISSIPPI AND MOVING SOUTHWARD INTO THE
NORTHERN PORTION OF THE FORECAST AREA. DUE TO THIS...ISOLATED
SEVERE STORMS WILL BE POSSIBLE ALONG AND NORTH OF A RAYVILLE
LOUISIANA TO LEXINGTON TO COLUMBUS MISSISSIPPI. THERE ALSO
APPEARS TO BE DIFFERENT TIMING WHEN STORMS MAY IMPACT THESE
AREAS. AREAS FROM WINONA TO COLUMBUS MAY SEE SEVERE STORMS
BETWEEN 3 PM AND 8 PM...WHILE THE NORTHWESTERN AREAS MAY SEE
SEVERE STORMS A BIT LATER...SAY FROM 5 PM TO 11 PM. ANY SEVERE
STORM WILL BRING THE POTENTIAL FROM DAMAGING WIND GUSTS BETWEEN
60 AND 70 MPH AS WELL AS SMALL HAIL.

...SEASONAL THREATS...
THE COMBINATION OF HIGH HEAT AND HUMIDITY WILL RESULT IN
AFTERNOON HEAT INDEX VALUES ABOVE 105 DEGREES OVER WESTERN
PORTIONS OF THE OUTLOOK AREA...ESPECIALLY TO THE NORTHWEST OF A
FERRIDAY TO GREENWOOD MISSISSIPPI LINE. PLEASE REFER TO THE HEAT
ADVISORY FOR MORE DETAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEED THIS AFTERNOON AND EVENING ACROSS THE
NORTHWEST AND NORTHERN FORECAST AREA...OTHERWISE ACTIVATION IS
NOT ANTICIPATED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 22, 12:46 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1246 PM CDT MON AUG 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     14 WSW BASSFIELD        31.42N 89.96W
08/21/2005                   JEFFERSON DAVIS    MS   UTILITY COMPANY

            TREES AND TREE LIMBS BLOWN OVER ON POWER LINES.

0340 PM     TSTM WND DMG     KOKOMO                  31.20N 90.00W
08/21/2005                   MARION             MS   UTILITY COMPANY

            TREES AND TREE LIMBS BLOWN OVER ON POWERLINES.

0357 PM     TSTM WND DMG     5 N BRANDON             32.35N 90.00W
08/21/2005                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN ALONG HIGHWAY 471 REPORTED BY RANKIN
            COUNTY EMERGENCY OPERATIONS CENTER.

0400 PM     TSTM WND GST     3 W FANNIN              32.42N 90.01W
08/21/2005  47 MPH           RANKIN             MS   NWS EMPLOYEE

            ONE LARGE PINE TREE AND SMALL LIMBS DOWN

0406 PM     TSTM WND DMG     5 N BRANDON             32.35N 90.00W
08/21/2005                   RANKIN             MS   EMERGENCY MNGR

            SEVERAL TREES DOWN IN VINEYARD APPARTMENTS AND ALONG
            SHENANDOAH DRIVE IN FOX BAY NEIGHBORHOOD REPORTED BY
            RANKIN COUNTY EMERGENCY OPERATIONS CENTER.

0410 PM     TSTM WND DMG     3 N BRANDON             32.32N 90.00W
08/21/2005                   RANKIN             MS   PUBLIC

            6 TREES BLOWN DOWN AT A RESIDENCE ON LUCKNEY ROAD

0415 PM     TSTM WND DMG     PURVIS                  31.14N 89.41W
08/21/2005                   LAMAR              MS   UTILITY COMPANY

            TREES AND TREE LIMBS BLOWN OVER ON POWER LINES

0505 PM     TSTM WND DMG     7 N LEXINGTON           33.22N 90.05W
08/21/2005                   HOLMES             MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN FOR A COUPLE OF MILES 7 MILES NORTH
            OF LEXINGTON OFF OF HIGHWAY 17 REPORTED BY HOLMS COUNTY
            EMERGENCY OPERATIONS CENTER

0532 PM     TSTM WND DMG     COLUMBUS                33.51N 88.40W
08/21/2005                   LOWNDES            MS   BROADCAST MEDIA

            NUMEROUS TREES DOWN IN COLUMBUS AREA. SIGNIFICANT LIMB
            DAMAGE REPORTED BY NEWS MEDIA.

0535 PM     HAIL             3 N COLUMBUS            33.55N 88.40W
08/21/2005  0.88 INCH        LOWNDES            MS   EMERGENCY MNGR

            NICKEL SIZE HAIL ALONG HIGHWAY 45 THREE MILES NORTH OF
            COLUMBUS REPORTED BY LOWNDES COUNTY EMERGENCY MANAGERS.

0535 PM     TSTM WND DMG     3 N COLUMBUS            33.55N 88.40W
08/21/2005                   LOWNDES            MS   EMERGENCY MNGR

            NUMEROUS TREES AND TREE LIMBS DOWN CAUSING POWER OUTAGES
            ALONG HIGHWAY 45 REPORTED BY LOWNDES COUNTY EMERGENCY
            OPERATIONS CENTER.

0535 PM     TSTM WND DMG     1 NW PINEY WOODS        32.07N 90.01W
08/21/2005                   RANKIN             MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN OFF HIGHWAY 49 NEAR PINEY
            WOODS.

0545 PM     TSTM WND DMG     3 W BRAXTON             32.02N 90.02W
08/21/2005                   SIMPSON            MS   LAW ENFORCEMENT

            A FEW TREES WERE BLOWN W OF BRAXTON OFF STAR BRAXTON RD
            AND HARRISVILLE BRAXTON RD.

0551 PM     TSTM WND DMG     3 W HOMEWOOD            32.24N 89.56W
08/21/2005                   SCOTT              MS   LAW ENFORCEMENT

            A FEW TREES BLOWN DOWN ALONG WITH A FEW TREE TOPS BLOWN
            DOWN BETWEEN HOMEWOOD AND PULASKI.

0551 PM     TSTM WND DMG     2 N POLKVILLE           32.22N 89.69W
08/21/2005                   SMITH              MS   EMERGENCY MNGR

            A FEW TREES WERE BLOWN DOWN OFF HIGHWAY 13.

0600 PM     TSTM WND DMG     10 WNW RALEIGH          32.09N 89.68W
08/21/2005                   SMITH              MS   EMERGENCY MNGR

            A FEW TREES AND A POWER LINE WERE BLOWN DOWN AROUND WHITE
            OAK.

0650 PM     TSTM WND DMG     PICKENS                 32.89N 89.97W
08/21/2005                   HOLMES             MS   UTILITY COMPANY

            A FEW TREES WERE BLOWN DOWN.

0705 PM     TSTM WND DMG     4 S YAZOO CITY          32.80N 90.41W
08/21/2005                   YAZOO              MS   UTILITY COMPANY

            NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN.

0705 PM     TSTM WND DMG     5 W YAZOO CITY          32.86N 90.49W
08/21/2005                   YAZOO              MS   UTILITY COMPANY

            NUMEROUS TREES AND POWER LINES BLOWN DOWN.

&&

BB
Special weather statement, Aug 22, 2:35 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT MON AUG 22 2005

MSZ018-222030-
BOLIVAR-
235 PM CDT MON AUG 22 2005

...STRONG THUNDERSTORM OVER NORTHERN BOLIVAR COUNTY...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER DUNCAN...OR 20 MILES NORTH OF
CLEVELAND. THE STORM WAS DRIFTING SOUTHEAST.

THE STORM SHOULD BUILD SOUTHWARD INTO THE SHELBY AREA IN THE NEXT
HOUR AND IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL.  THE STRONG
WINDS WILL BLOWN DOWN TREE LIMBS AND PERHAPS A STRAY TREE OR TWO.

CRAVEN
Special weather statement, Aug 22, 2:50 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT MON AUG 22 2005

MSZ019-222050-
SUNFLOWER-
250 PM CDT MON AUG 22 2005

...STRONG THUNDERSTORM OVER NORTHERN SUNFLOWER COUNTY...

AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM 4 MILES NORTHWEST OF DREW...OR 15 MILES
NORTHEAST OF CLEVELAND. THE STORM WAS DRIFTING SOUTHEAST.

THE STORM SHOULD BUILD SOUTHWARD INTO THE DREW AREA IN THE NEXT
HOUR AND IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL.  THE STRONG
WINDS WILL BLOWN DOWN TREE LIMBS AND PERHAPS A STRAY TREE OR TWO.

CRAVEN
Special weather statement, Aug 22, 2:58 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CDT MON AUG 22 2005

ARZ074-222100-
ASHLEY-
258 PM CDT MON AUG 22 2005

...STRONG THUNDERSTORM OVER NORTHERN ASHLEY COUNTY...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF MONTROSE...OR 15 MILES
NORTHEAST OF HAMBURG. THE STORM WAS DRIFTING SOUTHEAST.

THE STORM SHOULD BUILD SOUTHWARD INTO THE MONTROSE AND PORTLAND AREA
IN THE NEXT HOUR AND IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL.  THE
STRONG WINDS WILL BLOWN DOWN TREE LIMBS AND PERHAPS A STRAY TREE OR
TWO.

CRAVEN
Special weather statement, Aug 22, 3:06 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CDT MON AUG 22 2005

MSZ026-028>033-222158-
CHOCTAW-CLAY-GRENADA-LOWNDES-MONTGOMERY-OKTIBBEHA-WEBSTER-
306 PM CDT MON AUG 22 2005

...STRONG THUNDERSTORMS CONTAINING GUSTY WINDS POSSIBLE THIS
AFTERNOON...

AN CLUSTER OF THUNDERSTORMS IS POISED TO ACCELERATE SOUTHEAST ACROSS
PORTIONS OF NORTHEAST MISSISSIPPI FROM 3 TO 5 PM. THE PRIMARY AREAS
AFFECTED SHOULD BE GRENADA...STARKVILLE...COLUMBUS...AND ALSO OTHER
COMMUNITIES ALONG THE HIGHWAY 82 CORRIDOR BETWEEN INTERSTATE 55 AND
THE GOLDEN TRIANGLE. EXPECT WINDS WITH THE STORMS TO GUST UP TO 45
MPH AT TIMES...OR HIGHER...WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY DOWNPOURS ALSO ANTICIPATED. ISOLATED SEVERE
STORMS ARE NOT OUT OF THE QUESTION GIVEN HIGH LEVELS OF
ATMOSPHERIC INSTABILITY.

STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER
UPDATES.

50
Special weather statement, Aug 22, 3:15 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT MON AUG 22 2005

LAZ007-222115-
MOREHOUSE-
315 PM CDT MON AUG 22 2005

...STRONG THUNDERSTORM OVER BASTROP AREA OF MOREHOUSE PARISH...

AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG THUNDERSTORM OVER BASTROP.  THE STORM WAS MOVING SOUTH
AROUND 10 MPH.

THE STORM SHOULD BUILD SOUTHWARD TOWARD COLLINSTON AND IS CAPABLE
OF PRODUCING WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND TORRENTIAL RAINFALL.  THE STRONG WINDS WILL BLOWN
DOWN TREE LIMBS AND PERHAPS A STRAY TREE OR TWO.

CRAVEN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:21 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower54 min
Aug 22, 3:27 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster48 min
Aug 22, 4:17 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Winston58 min
Aug 22, 4:45 PM CDTSevere Thunderstorm WarningJANHolmes60 min
Aug 22, 5:13 PM CDTSevere Thunderstorm WarningJANNoxubee48 min
Aug 22, 5:19 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo41 min
Aug 22, 5:50 PM CDTSevere Thunderstorm WarningJANSharkey40 min
Aug 22, 3:34 PM CDTSevere Thunderstorm WarningJANAshley56 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.